Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Low thyroid, nausea. On thyroxine tablets. Advise?

Hi my name is Chris I have suffered low thyroid for more than 20 years, I was on thyroxin tablets 200mg a day .
I came of them for a while to see if i could feel any better big mistake, My test results were 160 tsp levels .
So I was really so exhausted now I'm on them again everyday 200mg everyday been three weeks .
I am so nauseated and so tied I can't do much before I'm sitting again The doctor doent know what to do with me
I am so fed up have no sick days left to take.
What can I do to help myself feel better thank you Chris
Asked On : Sat, 23 Mar 2013
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Hi Chris,
You have Hypothyroidism and was taking Thyroxine 200 microgram/day.
Treatment should not be stopped, it is good that you realized,I presume you must have not taken treatment for sufficiently long time. Hence you started getting symptoms of hypothyroid state.
You must understand severe complications like myxedema coma can occur.
Please do not worry it will take some time before your all symptoms improve if dose is not tolerated then it can be started from low dose may be 100 microgram/day .
This can be increased in 3 to 4 week after rechecking your TSH level.
We should check if there any other cause like anemia for your symptoms and it it is there it must be treated.
One must watch for osteoporosis during long term treatment of Thyroxine as you are taking this drug for more than 20 years. This is even more important in postmenopausal women.
You can ask me at

Please take care
Good Luck.
Dr. Akhilesh Dubey M.D.
Answered: Fri, 10 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor